research unit 1

This site is powered by Aigaion - A PHP/Web based management system for shared and annotated bibliographies. For more information visit


Type of publication:Article
Entered by:chita
TitleOn the solution-space geometry of random constraint satisfaction problems
Bibtex cite IDRACTI-RU1-2011-51
Journal Random Struct. Algorithms
Year published 2011
Volume 38
Number 3
Pages 251-268
Keywords random formulas,satisfiability,k-SAT,statistical mechanics,computational complexity
For various random constraint satisfaction problems there is a significant gap between the largest constraint density for which solutions exist and the largest density for which any polynomial time algorithm is known to find solutions. Examples of this phenomenon include random k-SAT, random graph coloring, and a number of other random constraint satisfaction problems. To understand this gap, we study the structure of the solution space of random k-SAT (i.e., the set of all satisfying assignments viewed as a subgraph of the Hamming cube). We prove that for densities well below the satisfiability threshold, the solution space decomposes into an exponential number of connected components and give quantitative bounds for the diameter, volume, and numb
Achlioptas, Dimitris
Coja-Oghlan, A.
Ricci-Tersenghi, F.
2.pdf (main file)
Publication ID905